Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

July 14, 2021Bastrop County, Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 14, 2021, 4:44 PM CDT for Bastrop County, Travis County, Williamson County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 4:44 PM CDT (21:44 UTC)
Expired
Jul 14, 2021, 5:30 PM CDT
In force
46 min
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 30 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

675 
WWUS84 KEWX 142144
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
444 PM CDT Wed Jul 14 2021
 
TXZ173-191>194-208-142230-
Caldwell TX-Bastrop TX-Williamson TX-Hays TX-Lee TX-Travis TX-
444 PM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHWESTERN
CALDWELL...EAST CENTRAL HAYS...TRAVIS...CENTRAL BASTROP AND
NORTHWESTERN LEE COUNTIES UNTIL 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elgin and others near Cedar Creek, moving northwest at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Kyle,
Taylor, Buda, Elgin, Bastrop, Granger, Tanglewood Forest, Serenada,
Anderson Mill, Austin Bergstrom Int Airport, Windemere, Hutto, Manor,
West Lake Hills and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 9727 3047 9716 3046 9715 3048 9710
      3038 9704 2986 9750 3007 9800 3087 9762
TIME...MOT...LOC 2143Z 150DEG 28KT 3040 9744 

$$

AAT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:06 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 14, 2:06 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
206 PM CDT Wed Jul 14 2021

.SHORT TERM (Tonight through Thursday Night)...

Weak upper flow is allowing convection to develop along the
seabreeze again today. Isolated to scattered showers and
thunderstorms are moving into our southeastern counties. The airmass
is very moist with PW values 1.5 to 2.0 inches. Storms are very
efficient rain producers and will drop 0.5 to 1.0 inch quickly.
However, they are moving and we do not expect any excessive rain.
These storms will continue through the rest of the afternoon and
into the early evening. Loss of heating should bring an end to
convection and then clouds will increase late tonight leading to a
warm night. The general pattern over Texas will not change
significantly during this period. Look for isolated to scattered
convection over the eastern half of the CWA again Thursday afternoon
and early evening. Brief heavy downpours will be likely again, but
good storm motion and scattered coverage will mean flooding is
unlikely. Thursday night will be very much like tonight. Increasing
clouds and warm temperatures are the forecast.

&&

.LONG TERM (Friday through Wednesday)...

Friday and through the weekend, conditions will be very familiar to
most folks. Temperatures each day will be near to slightly below
seasonal average values with lows in the 70s (a few spots could dip
into the upper 60s) and highs in the upper 80s and 90s. A few daytime
showers and storms will be possible primarily for the Coastal
Plains, but could creep as far west as the I-35 corridor especially
Friday.

After a shortwave exits the Central Plains on Friday, the 500mb
pattern will amplify this weekend as ridging builds and pushes north
across the western CONUS and brings yet another heat wave to that
part of the continent although this time centered slightly further
east across the Big Sky Country. Locally, another weakness in the
flow will develop and will have the potential to close off sometime
during the first half of next week. We'll see rain chances increase
first over northern portions of our area as early as Monday evening
but more likely later Monday night into Tuesday. Elevated shower and
thunderstorm chances will likely stick around through much of next
week. Although the latest GFS backs off on the rain and cooler temps
Wednesday, many GEFS ensemble members continue to suggest rain and
the ECMWF also holds onto elevated QPF. We'll also see temperatures
drop back down several degrees with highs mainly in the 80s by
Wednesday.

&&

.PREV DISCUSSION... /ISSUED 1239 PM CDT Wed Jul 14 2021/

AVIATION...
MVFR ceiling has moved back over AUS, but should scatter back out
shortly. Then all terminals will be VFR through the afternoon and
evening. There will be isolated showers and thunderstorms this
afternoon in the Austin and San Antonio areas. There are currently
storms to the south and east of San Antonio and some of these could
move over the airports during the next couple of hours. Any cells
should not reduce the flying category. Timing in Austin is less
certain. DRT will remain dry. MVFR/IFR ceilings will develop
overnight at all terminals and last until late morning Thursday.

&

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  91  76  92  75 /  10  10  -   10   0
Austin Bergstrom Intl Airport  73  91  76  92  74 /  10  20  -   20   0
New Braunfels Muni Airport     73  92  76  93  75 /  20  10  -   10   0
Burnet Muni Airport            72  90  74  91  73 /  10  -    0  -    0
Del Rio Intl Airport           75  96  77  98  76 /  10  -    0   0  -
Georgetown Muni Airport        72  91  74  92  73 /  10  10   0  10   0
Hondo Muni Airport             72  91  75  92  73 /  10  -    0  -    0
San Marcos Muni Airport        72  92  75  93  74 /  20  10  -   20   0
La Grange - Fayette Regional   75  91  77  92  75 /  20  40  20  40   0
San Antonio Intl Airport       73  90  76  92  74 /  20  10   0  10   0
Stinson Muni Airport           75  91  78  93  76 /  20  10   0  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...05
Long-Term...KCW
Decision Support...Platt
Hazardous weather outlook, Jul 14, 3:02 AM CDT, 13 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
302 AM CDT Wed Jul 14 2021

TXZ171>173-183>194-202>209-217>225-228-151200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
302 AM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 14, 4:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
444 PM CDT Wed Jul 14 2021

TXZ173-191>194-208-142230-
Caldwell TX-Bastrop TX-Williamson TX-Hays TX-Lee TX-Travis TX-
444 PM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHWESTERN
CALDWELL...EAST CENTRAL HAYS...TRAVIS...CENTRAL BASTROP AND
NORTHWESTERN LEE COUNTIES UNTIL 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elgin and others near Cedar Creek, moving northwest at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Kyle,
Taylor, Buda, Elgin, Bastrop, Granger, Tanglewood Forest, Serenada,
Anderson Mill, Austin Bergstrom Int Airport, Windemere, Hutto, Manor,
West Lake Hills and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 9727 3047 9716 3046 9715 3048 9710
      3038 9704 2986 9750 3007 9800 3087 9762
TIME...MOT...LOC 2143Z 150DEG 28KT 3040 9744

AAT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:52 PM CDTSpecial Weather StatementEWXGuadalupe38 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.